Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 23, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 7, 2011, 2:58 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 7, 2011, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 2:58 AM PDT (09:58 UTC)
- In effect from
- Jun 7, 2011, 11:00 AM PDT
- Expired
- Jun 7, 2011, 8:23 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS76 KPDT 070958 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 AM PDT TUE JUN 7 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY TODAY... .A COLD FRONT MOVING ACROSS THE PACIFIC NORTHWEST WILL CREATE VERY WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-072300- /O.NEW.KPDT.WI.Y.0023.110607T1800Z-110608T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 258 AM PDT TUE JUN 7 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: WIND SPEEDS WILLS INCREASE THIS MORNING WITH VERY WINDY CONDITIONS DEVELOPING THIS AFTERNOON AND CONTINUING THOUGH THIS EVENING. WIND SPEEDS WILL DIMINISH OVERNIGHT. * WINDS: EXPECT NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
793 WWUS76 KPDT 072131 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 231 PM PDT TUE JUN 7 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING... WAZ026-080600- /O.CON.KPDT.WI.Y.0023.000000T0000Z-110608T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 231 PM PDT TUE JUN 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WIND SPEEDS WILL REACH THERE PEAK THIS EVENING THEN BEGIN TO DECREASE AFTER SUNSET. VERY WINDY CONDITIONS ARE EXPECTED DURING THIS TIME. * WINDS: EXPECT NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
787 WWUS76 KPDT 080323 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 823 PM PDT TUE JUN 7 2011 WAZ026-080430- /O.CAN.KPDT.WI.Y.0023.000000T0000Z-110608T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 823 PM PDT TUE JUN 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS ARE WEAKENING NOW AND THIS IS ALLOWING THE WIND TO DIMINISH ACROSS THE KITTITAS VALLEY AS WELL AS OTHER AREAS OF THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. AS SUCH THE WIND ADVISORY FOR THE KITTITAS VALLEY HAS BEEN CANCELLED AND WIND ADVISORIES IN OTHER AREAS ARE NOT NEEDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 6, 10:33 PM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 10:33 PM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1033 PM PDT MON JUN 6 2011 CHANGED THREAT INDEX TO YELLOW FOR TONIGHT AND TUESDAY .UPDATE...THE UPPER LOW PRESSURE SYSTEM THAT IS BRINGING RAIN TO SOME PORTIONS OF THE FORECAST AREA HAS NOW MOVED TO SOUTHERN IDAHO. THE WRAP AROUND FLOW IS PULLING MOISTURE DOWN FROM THE NORTH INTO NORTHERN AND EASTERN AREAS WHILE THE SOUTHERN AND WESTERN AREAS HAVE JUST A FEW LIGHT SHOWERS. THERE ARE ALSO A FEW THUNDERSTORMS...BUT THEY ARE WEAK AND ONLY PRODUCING SOME LIGHTNING AND POSSIBLY BRIEF HEAVY RAIN. ONE FACTOR IN THE FORECAST IS THE WIND IN THE KITTITAS VALLEY WHICH ROSE TO NEAR ADVISORY LEVELS THIS EVENING AND MAY EXCEED ADVISORY SPEEDS FOR BRIEF PERIODS BEFORE THE EVENING IS OVER. HOWEVER...AM NOT EXPECTING THAT TO HAPPEN...BUT WILL NEED TO WATCH IT. THE MAIN CONCERNS ARE VARIOUS FLOOD WATCHES AND WARNINGS IN EFFECT INCLUDING EXPECTED FLOODING ON THE NACHES RIVER NEAR NACHES AND AND AREAL FLOOD WARNING FOR THE EASTERN BLUE MOUNTAINS AS WELL AS THE GRANDE RONDE VALLEY AND WALLOWA COUNTY. THERE IS ALSO A FLOOD WATCH FOR THE SOUTHERN BLUE MOUNTAINS AND ALSO THE JOHN DAY HIGHLANDS AND THE JOHN DAY BASIN. SO FAR PRECIPITATION HAS BEEN LIGHT THERE. WITH THE PRECIPITATION MOVING TO THE EAST WITH THE UPPER LOW AM NOT EXPECTING MUCH THERE IN THE WAY OF RAINFALL. MAY BE ABLE TO CANCEL THE FLOOD WATCH FOR THOSE AREAS. COOLER TEMPERATURES WITH BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY AND WEDNESDAY. ANY FORECAST UPDATES WILL BE MADE LATER THIS EVENING. 88 && .AVIATION...06Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES OVERNIGHT AND ON TUESDAY. THERE MAY BE A FEW SHOWERS...ESPECIALLY AT KPDT...KALW...KRDM AND KBDN. HOWEVER...CEILINGS AND VISIBILITY SHOULD STAY IN THE VFR RANGE THROUGH TUESDAY EVENING. ELSEWHERE IT SHOULD REMAIN MOSTLY DRY TONIGHT THROUGH TUESDAY EVENING. WINDS OF 20 TO 30 KTS WILL BE A CONCERN NEAR KDLS THIS EVENING AND ON TUESDAY. WINDS WILL ALSO INCREASE TO 15 TO 25 MPH AT KPDT...KALW...KRDM AND KBDN ON TUESDAY...IF NOT TONIGHT. 88 && .PREV DISCUSSION... /ISSUED 328 PM PDT MON JUN 6 2011/ SHORT TERM...TONIGHT THROUGH THURSDAY...MOISTURE IS STREAMING INTO EASTERN OREGON FROM AN UPPER LEVEL LOW OVER NEVADA. A DEFORMATION BAND HAS FORMED OVER UNION AND WALLOWA COUNTIES WITH INCREASING PRECIPITATION. A FEW LIGHTNING STRIKES HAVE OCCURRED NORTH OF GOLDEN DALE AND BICKLETON IN KLICKITAT COUNTY...BAKER COUNTY...AND WALLOWA COUNTY. EXPECT CLOUD COVER AND LIMITED INSTABILITY TO KEEP THUNDERSTORM COVERAGE ISOLATED. AS THE UPPER LOW MOVES NORTHEAST OVERNIGHT EXPECT MODERATE TO HEAVY RAIN TO DEVELOP IN WALLOWA COUNTY...GRANDE RONDE VALLEY...EASTERN GRANT COUNTY...AND THE NORTHERN BLUES...WITH LIGHTER AMOUNTS FARTHER WEST IN WESTERN GRANT COUNTY...AND THE SOUTHERN BLUES. PRECIPITATION WILL DIMINISH TUESDAY AS WEAK RIDGING DEVELOPS IN CENTRAL OREGON AND WASHINGTON BEHIND THE LOW. A FEW SHOWERS WILL PERSIST OVER THE NORTHEAST OREGON MOUNTAINS AND EXTREME SOUTHEAST WASHINGTON. AT THE SAME TIME A MARINE PUSH WITH GRADIENT DRIVEN WINDS WILL BRING BREEZY TO WINDY CONDITIONS IN THE LOWER COLUMBIA BASIN...COLUMBIA RIVER GORGE...AND KITTITAS VALLEY. WINDS MAY APPROACH WIND ADVISORY CRITERIA IN THE GORGE AND KITTITAS VALLEY...BUT NOT ENOUGH CONFIDENCE TO ISSUE ONE YET. ANOTHER UPPER LEVEL LOW WILL MOVE FROM NORTHWEST WASHINGTON TUESDAY NIGHT INTO WALLOWA COUNTY WEDNESDAY AFTERNOON. THIS WILL BRING ANOTHER ROUND OF SHOWERS. A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON NEAR THE LOW IN WALLOWA AND UNION COUNTIES. A FEW SHOWERS WILL LINGER OVER GRANT COUNTY AND NORTHEAST OREGON THURSDAY. COONFIELD LONG TERM...THURSDAY EVENING THROUGH TUESDAY...MODELS HAVE BEEN BACK AND FORTH WITH THE EXTENDED PERIOD. A WEAK DISTURBANCE LOOKS TO PUSH ACROSS NORTHERN WASHINGTON THURSDAY INTO FRIDAY. THERE IS A SLIGHT CHANCE FOR THUNDER FRIDAY AFTERNOON ACROSS THE NORTHEASTERN ZONES. MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM SHOULD STAY TO THE NORTH...KEEPING THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS DRY. SPILL OVER SHOWERS ARE POSSIBLE ALONG THE EAST SLOPE OF THE CASCADES FRIDAY. NORTHWEST FLOW CONTINUES TO PREVAIL FOR THE EXTENDED AS WEAK DISTURBANCES CONTINUE TO STAY NORTH OF THE AREA. TEMPERATURES STILL STAY FAIRLY MILD FOR THIS TIME OF YEAR. THE EUROPEAN MODEL HAS HINTED AT THE POSSIBILITY OF AN UPPER LEVEL RIDGE TO BUILD IN LATE TUESDAY. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 52 73 44 65 / 50 10 30 30 ALW 54 75 49 67 / 50 10 30 40 PSC 53 81 49 72 / 30 10 20 30 YKM 51 76 46 69 / 20 10 20 20 HRI 53 76 48 70 / 40 10 20 30 ELN 53 70 48 68 / 20 10 30 30 RDM 40 69 37 66 / 20 10 20 30 LGD 51 71 43 61 / 70 20 30 30 GCD 46 70 42 62 / 70 20 20 30 DLS 56 71 50 71 / 20 20 20 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FLOOD WATCH THROUGH TUESDAY MORNING ORZ502-503-505-506. WA...NONE. && THREAT INDEX TUESDAY : YELLOW WEDNESDAY : YELLOW THURSDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/89/88
Hazardous weather outlook, Jun 6, 2:50 PM PDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT MON JUN 6 2011
UPDATED TO EXPAND AREAL FLOOD WATCH COVERAGE
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
250 PM PDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOOD WATCH
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
FLOOD WARNING
YAKIMA VALLEY, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHWEST
BLUE MOUNTAINS OF WASHINGTON
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
MODERATE TO HEAVY RAIN SHOWERS WILL DEVELOP ACROSS NORTHEAST OREGON
TODAY AS AN UPPER LOW PRESSURE SYSTEM MOVES NORTHEAST FROM NEVADA
ACROSS IDAHO. THERE IS ALSO POTENTIAL FOR LOCALLY VERY HEAVY RAIN
WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON OR THIS EVENING.
EXPECT SHARP RISES ON CREEKS AND STREAMS. A FLOOD WATCH IS IN EFFECT
FOR NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, AND THE OCHOCO-JOHN DAY HIGHLANDS THIS
AFTERNOON THROUGH TUESDAY MORNING. THERE IS ALSO AN AREAL FLOOD
WARNING IN EFFECT FOR GRANDE RONDE VALLEY, WALLOWA COUNTY, AND
NORTHWEST BLUE MOUNTAINS OF WASHINGTON A RIVER FLOOD WARNING IS IN
EFFECT FOR THE NACHES RIVER NEAR NACHES WASHINGTON IN YAKIMA COUNTY.
SEE PRODUCT PDXFFAPDT/PDXFLWPDT/PDXFLSPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FLOOD WATCH
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS
THE FLOOD WATCHES AND FLOOD WARNINGS CONTINUE TUESDAY.
TUESDAY...EXPECT BREEZY TO WINDY CONDITIONS OVER THE COLUMBIA BASIN
AND SURROUNDING VALLEYS. A LOW PRESSURE SYSTEM FROM CANADA WILL KEEP
THE WEATHER ACTIVE THROUGH AT LEAST MID-WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.